Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 52, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 11, 2009, 5:16 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2009, 5:16 PM CDT (22:16 UTC)
- Expired
- Oct 11, 2009, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 115 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 112216
FFWSJU
PRC023-067-097-120115-
/O.NEW.TJSJ.FF.W.0052.091011T2216Z-091012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
616 PM AST SUN OCT 11 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
CABO ROJO
MAYAGUEZ
* UNTIL 915 PM AST
* AT 612 PM AST...A USGS SENSOR AT THE GUANAJIBO RIVER AT
HORMIGUEROS INDICATED THE RIVER AT 19.04 FEET AND RISING RAPIDLY AND
FLOOD STAGE IS 20 FEET. THE RIVER IS EXPECTED TO CREST AROUND 21
FEET LATER THIS EVENING.
AT 20 FEET...ROUTES 114...347 AND 319 BECOME FLOODED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1817 6719 1816 6713 1811 6714 1811 6718
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 120113
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
913 PM AST SUN OCT 11 2009
PRC023-067-097-120123-
/O.EXP.TJSJ.FF.W.0052.000000T0000Z-091012T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORMIGUEROS PR-CABO ROJO PR-MAYAGUEZ PR-
913 PM AST SUN OCT 11 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM AST FOR MAYAGUEZ...
CABO ROJO AND HORMIGUEROS MUNICIPALITIES...
NO ADDITIONAL FLOODING PROBLEMS HAVE BEEN RECEIVED THIS EVENING.
THEREFORE...WILL LET FLASH FLOOD WARNING EXPIRED AT THIS TIME.
LAT...LON 1817 6719 1816 6713 1811 6714 1811 6718
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 2:03 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 11, 2:03 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 303 PM AST SUN OCT 11 2009 .SYNOPSIS...AT UPPER LEVELS...AN EASTERLY JET IS MOVING WEST ACROSS THE CARIBBEAN SEA. HIGH PRESSURE REMAINS NEAR 23 NORTH THROUGH THE WEEK. AT MID LEVELS...HIGH PRESSURE DOMINATES THE WESTERN ATLANTIC JUST NORTH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS UNTIL NEXT WEEKEND. AT LOWER LEVELS...THE REMNANT OF AN OLD COLD FRONT IS PUSHING SOUTH OF 20 NORTH AND TOWARD PUERTO RICO. IT WILL STALL ON OR NEAR THE LOCAL AREA AND SLOWLY DISSIPATE ON TUESDAY. AN INVERTED TROUGH WILL MOVE FROM EAST TO WEST THROUGH THE AREA ON FRIDAY FOLLOWED BY SEVERAL BANDS OF MOISTURE OUT OF THE CENTRAL ATLANTIC. && .DISCUSSION...STRONG CONVECTION WITH HEAVY RAIN DEVELOPED OVER THE SOUTHERN SECTIONS OF PUERTO RICO THIS AFTERNOON DUE TO THE DAYTIME HEATING AHEAD OF A WEAK COLD FRONT. SHOWERS FORMED NEAR THE U.S. VIRGIN ISLANDS OF SAINT THOMAS AND SAINT JOHN. CONVECTION ALSO MOVED THROUGH CULEBRA. A STREAMER WITH A THUNDERSTORMS DEVELOPED IN THE VERY MOIST AIR AHEAD OF THE FRONT WEST SOUTHWEST OF SAINT CROIX. BANDS OF SHOWERS WERE MOVING SOUTHWEST INTO LOCAL FORECAST AREA WATERS AND WILL ARRIVE EARLY EVENING BEFORE 13/00Z ON THE NORTHEAST COAST OF PUERTO RICO AND THE NORTHERN USVI. THE NAM SHOWED SHOWERS DEVELOPING IN THE WATERS EAST OF PUERTO RICO AND MOVING ON SHORE WITH A WEAK NORTH-SOUTH ORIENTED TROUGH ON MONDAY MORNING. SO FAR THIS SCENARIO IS NOT EVIDENT BUT CANNOT BE RULED OUT AND HAVE LEFT ELEVATED POPS MONDAY MORNING TO REFLECT THIS POSSIBILITY. SHOWERS DECREASE AS THE FRONT DISSIPATES AND THE NEXT CLEAR TRIGGER OF ABOVE NORMAL SHOWER ACTIVITY OCCURS WITH THE PASSAGE OF AN INVERTED TROUGH ON FRIDAY AFTERNOON. THIS IS EVIDENT NOT ONLY AT THE SURFACE...BUT ALSO AT 700 MB. WITH SURFACE HIGH PRESSURE BUILDING BACK INTO THE WATERS NORTH OF THE AREA FROM THE NORTHEAST ON THE WEEKEND...BANDS OF SHOWERS FROM THE CENTRAL ATLANTIC ARE EXPECTED TO AFFECT THE WEATHER HERE SUNDAY AND MONDAY OF NEXT WEEK. && .AVIATION... THE REMNANTS OF AN OLD COLD FRONT IS GENERATING BANDS OF SHOWERS AND INCREASING NORTHEAST WINDS ACROSS THE FORECAST AREA WHICH WILL YIELD BRIEF MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THROUGH 13/02Z MOST AREAS AND CONTINUE THROUGH 13/15Z ON THE NORTH COAST. && .MARINE...MEDIUM PERIOD SWELL OF 10 TO 12 SECONDS WILL INCREASE FROM THE NORTH NORTHEAST TO AS MUCH AS 4 FEET LATE MONDAY WITH TOTAL WAVE HEIGHTS IN THE 5 TO 6 FOOT RANGE. SEAS OF THIS MAGNITUDE DO NOT RETURN UNTIL THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 87 76 88 / 80 60 20 20 STT 78 88 78 88 / 60 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 17/12
Hazardous weather outlook, Oct 11, 4:17 AM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 517 AM AST SUN OCT 11 2009 AMZ710>745-PRZ001>013-121100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 517 AM AST SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY MOISTURE ASSOCIATED WITH A DISSIPATING COLD FRONTAL BOUNDARY...WILL COMBINE WITH LOCAL EFFECTS AND DAYTIME HEATING...RESULTING IN SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND SOUTHWESTERN SECTIONS OF THE ISLAND THIS AFTERNOON. IN ADDITION...DUE TO THE PRESENCE OF NORTHERLY SWELLS...LOCAL BEACH GOERS SHOULD BE AWARE OF THE POTENTIAL FOR STRONG RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF LOCALIZED FLOODING ARE ALWAYS APPRECIATED. AMZ715-725-VIZ001-002-121100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 517 AM AST SUN OCT 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DUE TO LONG PERIOD NORTHERLY SWELLS...LOCAL BEACH GOERS SHOULD BE AWARE OF THE POTENTIAL FOR STRONG RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.